MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14818
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: department assistant, central service.Pma/510k #: k171662.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a cystoscopy procedure, an open-end ureteral catheter was used to obtain access into a ureter.When the catheter was removed, a kink and crack in the catheter was noticed.When examining the catheter, it was almost completely broken and then broke completely shortly after.There was no affect on the patient.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
It was reported that an open-end ureteral catheter was observed to be kinked and cracked.The catheter separated whilst being inspected after being removed from the patient.The catheter was being used for a cystoscopy procedure using a 9.5 french cystoscope.The patient did not experience any adverse effects as a result of this event.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, and quality control data.One device was returned for investigation.Visual examination confirmed a catheter was returned in two segments and in used condition.The catheter was severed 2.5cm from the distal tip.The point of separation was cut at an angle with mating fractures.White stress marks are visible on and near the point of separation indicating the catheter was cut and pulled to separation.The white stress mark was visible along the circumference of the catheter located 1mm from 3rd ink band, where the catheter was possibly kinked.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The device is not supplied with instructions for use.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that an unintended use error likely contributed to the failure mode based on the damage to the returned device.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9680769
Report Number1820334-2020-00302
Device Sequence Number14120236
Product Code KOD
UDI-Device Identifier00827002148185
UDI-Public(01)00827002148185(17)221112(10)10145976
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model NumberG14818
Device Catalogue Number020013
Device Lot Number10145976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1